Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada and nevirapine and burning eyes.
Feb 5, 2008

Hi there, my question might sound a little strange at first, but I am finding that in the world of Hiv side effects;strange is not so unusual!

I started taking truvada and nevirapine this past summer, I immediately noticed a stuffy nose and the starting of what I can only describe as like the feeling your eyes get when wind is blowing in them--watery and irritated. The skin around the outer eye is tight and the conjunctivae are often irritated.

could this be an allergic reaction from the drugs? I did take nevirpine way back in the 90's, but I did not feel anything like this before.

thank

Response from Dr. Henry

Interesting complaints. Mucousal complaints in the nose/eyes as the sole problem has not been a common complaint voiced by patients on either Truvada or nevirapine. That location often reflects an allergy of some sort so a good nose/eye evaluation makes sense. Serious reactions to nevirapine can involve the liver and other mucousal surfaces besides the nose and eye. Your HIV specialist needs to be kept abreast of your complaints to monitor for serious problems or to consider further diagnostic tests or referrals. KH



Previous
low wbc
Next
Kaletra dose too high?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement